Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Suffering from acanthosis nigricans. Have been taking pills to regulate periods. Avoided taking pills still there is no improvement. Remedy?

My daughter has acanthosis nigricans. The Dr. Doesn't know if it was due to being on birth control pill or because she has insulin resistance. She is 11 yr. old and not over weight and otherwise very healthy. She was on the pill for 1 yr. to regulate her periods. Since we thought she had dirt on her we are not sure how of if it started before or after she started on the pill. She stopped the pill in Jan. can not tell a lot of improvement in the acanthosis nigricans. Would like a 2nd opinion. We go back to Dr. Next month.
Asked On : Wed, 10 Apr 2013
Answers:  1 Views:  73
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hi, there are many causes of acanthosis nigricans. DM is one of them. Insulin is major factor for AN. Your daughter is having AN either due to insulin or without cause i.e. benign and idiopathic. She should be thouroughly to rule out internal diseases. Apply whitfields oint. daily at night and vitamin E cream in morning daily. Do wash the neck with salicylic acid face wash. I hope she will be improved... Ok
Answered: Wed, 10 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor